JournalszaaVol. 21, No. 3pp. 783–802

A Unified Approach to Linear Differential Algebraic Equations and their Adjoints

  • K. Balla

    Hungarian Academy of Sciences, Budapest, Hungary
  • Roswitha März

    Humboldt-Universität zu Berlin, Germany
A Unified Approach to Linear Differential Algebraic Equations and their Adjoints cover
Download PDF

Abstract

Instead of a single matrix occurring in the standard setting, the leading term of the linear differential algebraic equation is composed of a pair of well matched matrices. An index notion is proposed for the equations. The coefficients are assumed to be continuous and only certain subspaces have to be continuously differentiable. The solvability of lower index problems is proved. The solution representations are based on the solutions of certain inherent regular ordinary differential equations that are uniquely determined by the problem data. The assumptions allow for a unified treatment of the original equation and its adjoint. Both equations have the same index and are solvable simultaneously. Their fundamental solution matrices satisfy a relation that generalizes the classical Lagrange identity.

Cite this article

K. Balla, Roswitha März, A Unified Approach to Linear Differential Algebraic Equations and their Adjoints. Z. Anal. Anwend. 21 (2002), no. 3, pp. 783–802

DOI 10.4171/ZAA/1108